MAUDE Adverse Event Report: CONMED CORPORATION STANDARD NET 230L; NAKAO SPIDER-NET RETRIEVAL DEVICE

CONMED CORPORATION STANDARD NET 230L; NAKAO SPIDER-NET RETRIEVAL DEVICE
Catalog Number 00230A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was discarded by the user facility; therefore, the reported failure could not be verified and a root cause cannot be determined.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.A two-year review of complaint history revealed 5 similar complaints, with 6 devices, for this product family and failure mode.During this same time frame, (b)(4) devices have been manufactured and shipped worldwide, making the rate of occurrence of this failure (b)(4) percent.A risk analysis was performed and found this failure mode and occurrence level to be acceptable and consistent with current risk documents.The instructions for use advise the user of the following.- after the object is secure in the net assembly, to gently retract the endoscope with the object in full view.- do not attempt to retract the object into the working channel of the endoscope as this will crush the specimen and possibly damage the net sheath and/or endoscope.- do not use this device if there is any detectable handling or shipping damage.- the ability to effectively clean this single use device has not been established and subsequent re-use may adversely affect the performance and/or safety of the device.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed representative reported on behalf of the user facility that during an endoscopic procedure, the 00230a spider bag broke.To date, no additional information regarding the patient or event has been made available.No patient injury was reported.This incident is raised on the basis of a reported malfunction with potential for injury with recurrence.

Brand Name
STANDARD NET 230L
Common Device Name
NAKAO SPIDER-NET RETRIEVAL DEVICE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502
MDR Report Key7173476
Report Number1320894-2018-00005
Device Sequence Number16353853
Product Code FGX
UDI-Device Identifier00653405054125
UDI-Public(01)00653405054125(17)190314(10)201703141
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2019
Device Catalogue Number00230A
Device Lot Number201703141
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2017
Initial Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1